Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at May 30, 2011, 1:01 PM PDT for San Diego County, California. It took effect at May 31, 2011, 3:00 AM PDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 1:01 PM PDT (20:01 UTC)
- In effect from
- May 31, 2011, 3:00 AM PDT
- Expired
- Jun 2, 2011, 5:00 PM PDT
- In force
- 62 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WHUS46 KSGX 302001 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 101 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT FRIDAY FOR SOUTH FACING BEACHES... .ANOTHER LARGE SOUTHERN HEMISPHERE SWELL...SIMILAR TO TWO WEEKS AGO...WILL CREATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND NORTH SAN DIEGO COUNTY BEACHES TUESDAY THROUGH THURSDAY NIGHT. CAZ042-043-310415- /O.NEW.KSGX.SU.Y.0013.110531T1000Z-110603T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 101 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT FRIDAY. * WAVES AND SURF: 5 TO 8 FEET WITH INFREQUENT SETS TO 12 FEET ON SOUTH FACING BEACHES. * TIDES: A MINUS 0.3 FEET LOW TIDE TUESDAY MORNING NEAR 330 AM WITH THE HIGHEST TIDE 6.3 FEET OCCURRING TUESDAY EVENING NEAR AROUND 845 PM. SPRING TIDES WILL BE OCCURRING THROUGH FRIDAY DUE TO THE NEW MOON ON WEDNESDAY. * TIMING: BEGINNING EARLY TUESDAY MORNING AND CONTINUING THROUGH EARLY FRIDAY MORNING. * IMPACTS: MODERATE BEACH EROSION AND MINOR FLOODING OF LOW LYING COASTAL STRUCTURES SUCH AS SEA WALLS...JETTIES...BEACH PARKING LOTS DURING THE LATE EVENING HIGH TIDES. BREAKING WAVES ACROSS THE MOUTHS OF HARBOR ENTRANCE DURING THE EARLY MORNING LOW TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
8 follow-up statements
877 WHUS46 KSGX 310420 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT FRIDAY FOR SOUTH FACING BEACHES... .ANOTHER LARGE SOUTHERN HEMISPHERE SWELL...SIMILAR TO TWO WEEKS AGO...WILL CREATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND NORTH SAN DIEGO COUNTY BEACHES TUESDAY THROUGH THURSDAY NIGHT. CAZ042-043-311330- /O.CON.KSGX.SU.Y.0013.110531T1000Z-110603T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 920 PM PDT MON MAY 30 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT FRIDAY. * WAVES AND SURF: BECOMING 5 TO 8 FEET WITH INFREQUENT SETS TO 12 FEET ON SOUTH FACING BEACHES. HIGHEST LATE TUESDAY INTO WEDNESDAY. * TIDES: A MINUS 0.3 FEET LOW TIDE TUESDAY MORNING NEAR 330 AM WITH THE HIGHEST TIDE 6.3 FEET OCCURRING TUESDAY EVENING NEAR AROUND 845 PM. SPRING TIDES WILL BE OCCURRING THROUGH FRIDAY DUE TO THE NEW MOON ON WEDNESDAY. * TIMING: BEGINNING EARLY TUESDAY MORNING AND CONTINUING THROUGH EARLY FRIDAY MORNING. LATE TUESDAY INTO WEDNESDAY MOST SIGNIFICANT. * IMPACTS: MODERATE BEACH EROSION AND MINOR FLOODING OF LOW LYING COASTAL STRUCTURES SUCH AS SEA WALLS...JETTIES...BEACH PARKING LOTS DURING THE LATE EVENING HIGH TIDES. BREAKING WAVES ACROSS THE MOUTHS OF HARBOR ENTRANCE DURING THE EARLY MORNING LOW TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ AT HTTP://WEATHER.GOV/SANDIEGO
562 WHUS46 KSGX 311207 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 507 AM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY FOR SOUTH FACING BEACHES... .ANOTHER LARGE LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL GENERATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND SOUTH FACING SAN DIEGO COUNTY BEACHES TODAY THROUGH EARLY FRIDAY MORNING. CAZ042-043-312100- /O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 507 AM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WAVES AND SURF: 5 TO 8 FEET WITH INFREQUENT SETS TO 10 FEET ON SOUTH FACING BEACHES. HIGHEST LATE TUESDAY INTO WEDNESDAY. * TIDES: LOW TIDE 2.0 FEET AROUND 230 PM THIS AFTERNOON. HIGH TIDE 6.3 FEET AROUND 845 PM THIS EVENING. * TIMING: BUILDING TODAY AND CONTINUING THROUGH EARLY FRIDAY MORNING. HIGHEST SURF LATE TODAY THROUGH WEDNESDAY. * IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE POSSIBLE...MAINLY DURING HIGH TIDE. HIGH SURF WILL ALSO GENERATE STRONG AND DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SS
338 WHUS46 KSGX 312005 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR SOUTH FACING BEACHES... .ANOTHER LARGE LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL GENERATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND SOUTH FACING SAN DIEGO COUNTY BEACHES TODAY THROUGH THURSDAY AFTERNOON. CAZ042-043-010900- /O.EXT.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 105 PM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY. * WAVES AND SURF: 5 TO 8 FEET WITH SETS TO 10 FEET ON SOUTH FACING BEACHES. HIGHEST TONIGHT INTO WEDNESDAY MORNING. * TIDES: LOW TIDE 2.0 FEET AROUND 230 PM THIS AFTERNOON AND -0.7 FEET AROUND 359 PM WED AFTERNOON. HIGH TIDE 6.3 FEET AROUND 845 PM THIS EVENING. * TIMING: BUILDING THIS AFTERNOON AND CONTINUING THROUGH THURSDAY. HIGHEST SURF TONIGHT THROUGH WEDNESDAY. * IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE POSSIBLE...MAINLY DURING HIGH TIDE. HIGH SURF WILL ALSO GENERATE STRONG AND DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
506 WHUS46 KSGX 010126 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 626 PM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR SOUTH FACING BEACHES... .ANOTHER LARGE LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL GENERATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND SOUTH FACING BEACHES IN FAR NORTHERN SAN DIEGO COUNTY THROUGH THURSDAY AFTERNOON. CAZ042-043-011300- /O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 626 PM PDT TUE MAY 31 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * WAVES AND SURF: 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET IN ORANGE COUNTY. 4 TO 7 FEET WITH LOCAL SETS TO 8 FEET NORTH OF CARLSBAD IN SAN DIEGO COUNTY. HIGHEST SURF TONIGHT AND WEDNESDAY. * TIDES: HIGH TIDE 6.3 FEET AROUND 845 PM THIS EVENING. LOW TIDE -0.7 FEET AROUND 400 AM WED. * TIMING: HIGHEST SURF THROUGH WEDNESDAY...THEN GRADUALLY LOWERING WEDNESDAY NIGHT AND THURSDAY. * IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE POSSIBLE...MAINLY DURING HIGH TIDE. HIGH SURF WILL ALSO GENERATE STRONG AND DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAXWELL
223 WHUS46 KSGX 010835 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 AM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR ORANGE COUNTY BEACHES... .A LARGE LONG PERIOD SOUTH SWELL WILL INCREASE A BIT TODAY AND CONTINUE THROUGH THURSDAY...DECREASING THURSDAY AFTERNOON FOR THE ORANGE COUNTY COAST. CAZ043-010945- /O.CAN.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/ SAN DIEGO COUNTY COASTAL AREAS- 135 AM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. SURF IS EXPECTED TO BE 3 TO 5 FEET WITH SETS TO 6 FEET IN NORTH COUNTY WHICH IS BELOW HIGH SURF CRITERIA. $$ CAZ042-012100- /O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/ ORANGE COUNTY COASTAL AREAS- 135 AM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * SURF: 5 TO 7 FEET WITH SETS TO 8 FEET...CONTINUING THROUGH THURSDAY...DECREASING THURSDAY AFTERNOON. * TIDES: NEWPORT BAY ENTRANCE...HIGH TIDE PLUS 6.0 FEET AT 918 PM TONIGHT. LOW TIDES MINUS 0.7 OF A FOOT AT 403 AM THIS MORNING AND MINUS 0.8 OF A FOOT AT 438 AM THURSDAY MORNING. * TIMING: HIGHEST SURF TODAY THROUGH THURSDAY...DECREASING THURSDAY AFTERNOON. * IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE POSSIBLE DURING HIGH TIDE. JETTYS AND ENTRANCES TO BAYS AND HARBORS MAY BE AFFECTED AT LOW TIDES. HIGH SURF WILL ALSO GENERATE STRONG AND DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WHITLOW
866 WHUS46 KSGX 011947 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1247 PM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR ORANGE COUNTY BEACHES... .A LARGE LONG PERIOD SOUTH SWELL WILL CONTINUE THROUGH THURSDAY...DECREASING THURSDAY AFTERNOON FOR THE ORANGE COUNTY COAST. CAZ042-020900- /O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/ ORANGE COUNTY COASTAL AREAS- 1247 PM PDT WED JUN 1 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. * SURF: 5 TO 7 FEET WITH SETS TO 8 FEET...CONTINUING THROUGH THURSDAY...DECREASING THURSDAY AFTERNOON. * TIDES: NEWPORT BAY ENTRANCE...HIGH TIDE PLUS 6.0 FEET AT 918 PM TONIGHT. LOW TIDES MINUS 0.8 OF A FOOT AT 438 AM THURSDAY MORNING. * TIMING: HIGHEST SURF THIS AFTERNOON THROUGH THURSDAY...DECREASING THURSDAY AFTERNOON. * IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE POSSIBLE DURING HIGH TIDE. JETTYS AND ENTRANCES TO BAYS AND HARBORS MAY BE AFFECTED AT LOW TIDES. HIGH SURF WILL ALSO GENERATE STRONG AND DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
869 WHUS46 KSGX 020852 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 152 AM PDT THU JUN 2 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT FOR ORANGE COUNTY BEACHES... .A LARGE LONG PERIOD SOUTH SWELL WILL CONTINUE TODAY...DECREASING THIS AFTERNOON FOR THE ORANGE COUNTY COAST. CAZ042-030000- /O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/ ORANGE COUNTY COASTAL AREAS- 152 AM PDT THU JUN 2 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT. * SURF: 5 TO 7 FEET WITH SETS TO 8 FEET...DECREASING THIS AFTERNOON. * TIDES: NEWPORT BAY ENTRANCE...LOW TIDE MINUS 0.8 OF A FOOT AT 438 AM THIS MORNING. HIGH TIDE PLUS 6.0 FEET AT 954 PM TONIGHT. * TIMING: HIGHEST SURF THIS MORNING...DECREASING AFTERNOON. * IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE POSSIBLE DURING HIGH TIDE. JETTYS AND ENTRANCES TO BAYS AND HARBORS MAY BE AFFECTED AT LOW TIDE. HIGH SURF WILL ALSO GENERATE STRONG AND DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WHITLOW
673 WHUS46 KSGX 022358 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 458 PM PDT THU JUN 2 2011 CAZ042-030100- /O.EXP.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/ ORANGE COUNTY COASTAL AREAS- 458 PM PDT THU JUN 2 2011 ...HIGH SURF ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE HIGH SURF ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. THE SURF WILL CONTINUE TO GRADUALLY LOWER TONIGHT THROUGH THE WEEKEND. $$ MOKER/MAXWELL
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at May 30, 8:55 AM PDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 30, 8:55 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PDT MON MAY 30 2011 .SYNOPSIS... HIGH PRESSURE WILL BRING DRY AND WARMER CONDITIONS TO SOUTHERN CALIFORNIA THROUGH TUESDAY. HOWEVER...ANOTHER TROUGH OF LOW PRESSURE WILL MOVE OVER NORTHERN CALIFORNIA ON WEDNESDAY...BRINGING MORE COOLING AND SOME GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. ONSHORE FLOW WILL WEAKEN ON THURSDAY AND FRIDAY...ALLOWING TEMPERATURES TO WARM A FEW DEGREES. OTHERWISE...EXPECT ANOTHER TROUGH FOR NEXT WEEK...WITH EVEN MORE COOLING AND A DEEPER MARINE LAYER. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY SHOWS SOME WEAK RIDGING BUILDING BACK OVER CALIFORNIA TODAY THAT WILL STAY IN PLACE THROUGH TUESDAY. AS A RESULT...SKIES ARE CLEAR THIS MORNING...AND TEMPERATURES SHOULD WARM BACK TO NEAR NORMAL ALONG THE COAST AND TO WITHIN 5 TO 15 DEGREES OF NORMAL ELSEWHERE. AFTER A VERY CHILLY START TO THE MORNING FOR THE END OF MAY...WITH A FEW VALLEY LOCATIONS EVEN DROPPING INTO THE MID 30S...THIS WILL CREATE THE PERFECT COMBINATION FOR A BEAUTIFUL MEMORIAL DAY. SIMILAR TEMPERATURES AND CONDITIONS WILL CONTINUE INTO TUESDAY AS WELL...BUT TUESDAY MORNING WILL NOT BE AS COLD AS TODAY. NOT TO SOUND LIKE A BROKEN RECORD...BUT ANOTHER TROUGH OF LOW PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA ON WEDNESDAY. THIS TROUGH WILL BRING COOLER TEMPERATURES TO SOUTHERN CALIFORNIA ONCE AGAIN AS WELL AS HELP DEEPEN THE MARINE LAYER AND BRING STRONGER ONSHORE FLOW...WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. ALTHOUGH THIS TROUGH STAYS OVER THE WEST ON THURSDAY AND FRIDAY...THE ONSHORE FLOW WILL WEAKEN SOME...WHICH MAY ALLOW TEMPERATURES TO WARM A FEW DEGREES. OTHERWISE...EXPECT ANOTHER STRONGER AND COLDER TROUGH OF LOW PRESSURE TO DIG ALONG THE NORTHERN CALIFORNIA COASTLINE FOR THE WEEKEND. AT THIS TIME...THERE SEEMS LIKE SOME BETTER AGREEMENT IN THE MODELS...BUT STILL SOME IFFY PLACEMENT OF THE CLOSED UPPER LEVEL LOW. NEEDLESS TO SAY...THIS WILL BRING EVEN MORE COOLING TO THE REGION...WITH TEMPERATURES POTENTIALLY FALLING UP TO 10 TO 20 DEGREES BELOW NORMAL. THIS UPPER LEVEL LOW WOULD ALSO HELP DEEPEN THE MARINE LAYER AND INCREASE THE ONSHORE FLOW ONCE AGAIN. && .AVIATION... 301545Z...MOSTLY SKC. AFTER 31/0600 UTC AND UNTIL 31/1530 UTC FEW-SCT STRATUS FL002-FL007 VIS 2-3SM BR HZ OVER WATER/IMMEDIATE COAST KOKB-MMTJ. && .MARINE... COMBINED SEAS DROPPING...CURRENTLY 9 FT OUTER WATERS AND 5 TO 7 FT INNER WATERS. HEIGHTS SHOULD FALL ANOTHER 2-3 FEET BY THIS AFTERNOON. NEXT SIGNIFICANT EVENT WILL BE THE ARRIVAL OF THE LONG PERIOD SOUTH SWELL. FORERUNNERS WILL PROBABLY BE MASKED BY THE RESIDUAL LOCAL WNW SWELL TODAY AND THE HIGH TIDE THIS EVENING...BUT BY TUESDAY THIS SOUTH SWELL WILL BE DOMINANT WITH HEIGHTS OF 4-5 FEET AND PERIODS OF 20 SECONDS. COMPARED TO THE MAY 18-20 EVENT...THIS SWELL IS FORECAST ABOUT 1 FT LOWER BUT FROM SAME DIRECTION AND PERIOD...AND MAY LAST A DAY LONGER. HOWEVER THAT EVENT WAS SLIGHTLY UNDERFORECAST BY THE MODELS...SO EXPECT SURF HEIGHTS TO BE SIMILAR AND EASILY BE OVER 10 FEET ON SOUTH FACING BEACHES. WILL LIKELY ISSUE THE HIGH SURF ADVISORY WITH THIS AFTERNOON SURF FORECAST...TO RUN FROM TUESDAY MORNING AND CONTINUE THROUGH THURSDAY NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...BALFOUR NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 29, 3:45 PM PDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PDT SUN MAY 29 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-301200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 345 PM PDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. WINDY THROUGH EARLY EVENING...THEN DECREASING WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER REPORTS OF SIGNIFICANT WEATHER OR WEATHER RELATED DAMAGE IS ENCOURAGED. MOEDE
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.